MAUDE Adverse Event Report: WEST PHARMA. SERVICES IL, LTD MIX2VIAL TRANSFER DEVICE

WEST PHARMA. SERVICES IL, LTD MIX2VIAL TRANSFER DEVICE
Model Number 900165
Medical Device Problem Codes Particulates (1451); Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal investigations indicate that lot #c883 was manufactured according to relevant procedures and tested before release and shipment.The lot was manufactured feb-2020, contained (b)(4) products sealed in a semi-automatic process, and no issues or nonconformances were identified.Batch records for lot c883 were reviewed by a west qa specialist on (b)(6) 2022 and no issues were identified.All qc inspections were conducted according to procedures during production and no issues were noted.Qc inspections performed during the assembly process require visual inspection for both free particles and embedded particles.Qc visual inspections performed during in process and final inspections require the following criteria regarding particulates: flashes in the fluid path >0.4mm2; fibers and free particles in the fluid path >0.1mm2; free particles outside the fluid path >0.2mm2.Internal review of the complaint database indicates that this is the (b)(4) complaint regarding lot c883.A supplemental report will be filed when more information becomes available.
 
Event or Problem Description
On 7/18/2022, csl behring contacted west pharma.Services il, ltd.(west) to report that particles had been observed by (b)(6) in csl behring's drug product solution following use with west's two units of mix2vial 20/20mm w/r & 15micron large filter - tgw (particulate contamination) from lot c883 prior to use.Csl behring investigation of the sample identified that the particles mainly consisted of polycarbonate.The syringe used for administering the reconstituted product does not consist of polycarbonate.The luer connection and the flow rate reducer of mix2vial consist of polycarbonate.It is a single-use, sterile device consisting of two vial adapters connected together through luer ports.After reconstitution, the drug is administered by disconnecting the diluent vial and connecting a syringe to the female luer.The device is and intended to be in indirect contact with the patient body tissue for transient use, i.E.Less than 60 minutes.It is for prescription use only.Photographs from the customer are available upon request.
 
Additional Manufacturer Narrative
This supplemental report, 3000223297-2022-00001, is being provided as a follow-up to the initial report submitted 15-aug-2022.In addition to the production record and qc inspection review of the impacted device (catalog# 900165, lot# c883) described in the initial report, west pharma.Services il, ltd.Reviewed previous complaints, process/production lines, analyzed retained samples and representative samples.A summary of the findings is described herein.Review of complaints over the past 3 years, 2019-2022, revealed no complaints regarding this reported particulate issue and no complaints for lot# c883.Production lines used for this product, including injection molding, filter assembly, product assembly and primary packaging, were reviewed as described below and no issues found.All 3 injection molding machines used in manufacturing received maintenance in accordance with procedures and zero nonconformances were reported.The batch record for the injected parts associated with the impacted lot were reviewed by quality assurance and no issues were found.The incoming inspection records of the filter assembly machine for the impacted lot were reviewed by quality assurance and no issues were found.The batch record of the 2 product assembly lines for the impacted lot were reviewed by quality assurance and no issues were found.The batch record of the primary packaging sealing machine used for the impacted lot was reviewed by quality assurance and no issues were found.Retained samples from lot#c883 were evaluated as follows: 90 samples were visually inspected on all sides under 1000 lux white light at ~30cm eye distance while turning product up to 5 seconds.Next, each product was visually inspected at > x2 magnification while turning product up to 5 seconds.The visual inspections performed met the following criteria regarding particulates: no flashes in the fluid path >0.4mm2; no fibers and free particles in the fluid path >0.1mm2; no free particles outside the fluid path >0.2mm2.10 samples from lot# c883, lot# c825 (sealed prior to lot# c883), lot# c867 (sealed after lot# c883) were visually inspected at x6 magnification for particles in the fluid path.The visual inspections performed met the following criteria regarding particulates: no flashes in the fluid path >0.4mm2; no fibers and free particles in the fluid path >0.1mm2; no free particles outside the fluid path >0.2mm2.A representative mix2vial device (catalog# 8074022), consisting of the same polycarbonate materials as the subject device (catalog# 900165), was tested per iso 8536-4 infusion equipment for medical use - part 4: infusion sets for single use, gravity feed and usp <788> particulate matter in injections, method 1 light obscuration particle count test.The device met iso 8536-4 acceptance criteria of contamination index limit of n=na-nb < 90.Additionally, the device met usp <788> limits of < 6,000 particles per device > 10m and < 600 particles per device > 25m for nominal volumes of < 100ml.These reports are available upon request.Following the investigation, the probable root cause could not be fully determined, as no sample was provided by csl behring to west pharma.Services il, ltd.And as according to csl lab report ptc #(b)(4), there is no information regarding the amount and the size of the polycarbonate particles.Csl behring advised that their instructions for use (ifu) for berinert®, require the user/patient to verify there are no visible particles prior administering the reconstituted drug.The units were not administered, and no adverse events were reported with the complaint.For the reasons herein, the investigation has been closed with no additional action required.

Brand Name
MIX2VIAL TRANSFER DEVICE
Common Device Name
MIX2VIAL
Manufacturer (Section D)
WEST PHARMA. SERVICES IL, LTD
4 hasheizaf street
ra'anana, 43664 11
IS  4366411
Manufacturer (Section G)
WEST PHARMACEUTICAL SERVICES, INC.
530 herman o. west drive
exton PA 19341
Manufacturer Contact
kevin lentz
4 hasheizaf street
ra'anana, 43664-11
IS   4366411
MDR Report Key15228717
Report Number3000223297-2022-00001
Device Sequence Number12256509
Product Code LHI
UDI-Device Identifier07290108240801
UDI-Public07290108240801
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K031861
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model Number900165
Device Catalogue Number900165
Device Lot NumberC883
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown